Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 8, NWS Green Bay, WI

April 11, 2014Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 11, 2014, 3:49 PM CDT for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2014, 3:49 PM CDT (20:49 UTC)
Expired
Apr 12, 2014, 3:49 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River at Rothschild (ROTW3).

Action stage
18 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WGUS43 KGRB 112049
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI APR 11 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  WISCONSIN RIVER AT ROTHSCHILD AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC073-121149-
/O.NEW.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/ROTW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT FRI APR 11 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WISCONSIN RIVER AT ROTHSCHILD.
* AT  3:00 PM FRIDAY THE STAGE WAS 24.8 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* AT 25.0 FEET...WHICH IS FLOOD STAGE...A PUBLIC BOAT LANDING ON THE 
  WEST SIDE OF THE RIVER IS COVERED WITH WATER.  

&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967             

$$
1 follow-up statement
196 
WGUS83 KGRB 120217
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
917 PM CDT FRI APR 11 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  WISCONSIN RIVER BELOW WAUSAU AFFECTING MARATHON COUNTY
  WISCONSIN RIVER AT ROTHSCHILD AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC073-120247-
/O.CAN.KGRB.FL.W.0005.000000T0000Z-140412T0217Z/
/WUUW3.1.RS.140411T0532Z.140411T0710Z.140411T2000Z.UU/
917 PM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER BELOW WAUSAU.
* AT  9:10 PM FRIDAY THE STAGE WAS 1166 FEET. 
* FLOOD STAGE IS 1167 FEET. 
* AT 1167 FEET...WATERS APPROACH BUILDINGS IN DC EVEREST PARK AND OAK
  ISLAND PARK.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC073-120247-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-140412T0217Z/
/ROTW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER AT ROTHSCHILD.
* AT  8:00 PM FRIDAY THE STAGE WAS 24.1 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* AT 25.0 FEET...WHICH IS FLOOD STAGE...A PUBLIC BOAT LANDING ON THE 
  WEST SIDE OF THE RIVER IS COVERED WITH WATER.  

&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 2:48 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 11, 2:48 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT FRI APR 11 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 248 PM CDT FRI APR 11 2014

THE LATEST RUC ANALYSIS AND RADAR/SATELLITE IMAGERY SHOW A WEAK
SHORTWAVE TROUGH MOVING ACROSS WISCONSIN THIS AFTERNOON...AND IS
HELPING TO KICK OFF LIGHT RAIN SHOWERS FROM MARINETTE TO WISCONSIN
RAPIDS.  TEMPS HAVE BEEN HELD BACK BECAUSE OF THE RAIN OVER N-C
WISCONSIN WHERE READINGS REMAIN IN THE LOWER TO MIDDLE 40S.
ANTICIPATE THIS SHORTWAVE AND SHOWER ACTIVITY TO BE EXITING THE
REGION BY LATE THIS AFTERNOON...AND A PARTIAL CLEARING TREND SHOULD
THEN TAKE PLACE HEADING INTO THIS EVENING.  THEN ATTENTION TURNS TO
THE NORTHERN PLAINS WHERE MID AND HIGH CLOUDS ARE ALREADY MOVING
ACROSS THE WESTERN DAKOTAS AHEAD OF THE NEXT LOW PRESSURE SYSTEM.
TIMING RAIN CHANCES AND AMOUNTS WITH THIS SYSTEM ARE THE MAIN
FORECAST CONCERNS IN THE SHORT TERM.

TONIGHT...SHORTWAVE ENERGY MOVING ACROSS MONTANA AND NORTH DAKOTA
WILL GENERATE SURFACE LOW PRESSURE THAT WILL SHIFT ACROSS SOUTH
DAKOTA.  AHEAD OF BOTH FEATURES...A LLJ UPWARDS OF 50 KTS WILL BE
DEVELOPING AND SHIFTING EAST TOWARDS THE MISSISSIPPI VALLEY BY 12Z
SATURDAY.  MOISTURE TRANSPORT WILL BE VERY GOOD WITHIN THE
LLJ...ADVECTING PWATS GREATER THAN 0.75 INCHES INTO THE NORTHERN
MISSISSIPPI VALLEY.  AS A RESULT...SHOULD SEE AN AREA RAIN DEVELOP
ON THE NOSE OF THE LLJ AND PUSH EAST ACROSS CENTRAL MINNESOTA AND
INTO FAR NORTHWEST WISCONSIN BY LATE TONIGHT.  A POSSIBILITY THAT
SOME RAIN CAN SNEAK INTO CENTRAL AND NORTH-CENTRAL WISCONSIN BY
DAYBREAK...AND WILL LEAVE A CHANCE IN THE FORECAST.
OTHERWISE...SHOULD SEE A BRIEF PERIOD OF MOSTLY CLEAR TO PARTLY
CLOUDY CONDITIONS THIS EVENING ONCE WEAK SHORTWAVE ENERGY AND RAIN
SHOWERS EXIT.  THEN CLOUDS WILL BE INCREASING LATE THIS EVENING AND
THROUGH THE OVERNIGHT.  LOWS RANGING FROM THE LOWER 30S NORTH TO
LOWER 40S SOUTH.

SATURDAY...LOW PRESSURE WILL MOVE EAST ACROSS SOUTHERN MINNESOTA.
NOSE OF THE WELL-DEVELOPED LLJ WILL BE LIFTING EAST-NORTHEAST ACROSS
THE STATE OF WISCONSIN ALONG THE 850MB THETAE GRADIENT.  MOISTURE
TRANSPORT WILL REMAIN VERY GOOD WITHIN THE LOW LEVEL JET...WITH
PWATS INCREASING TO GREATER THAN AN INCH OVER EAST-CENTRAL WISCONSIN
BY SATURDAY AFTERNOON.  MODELS ADD A LITTLE UNCERTAINTY HOW PRECIP
WILL EVOLVE TOMORROW...AS A RESULT OF INCREASING ELEVATED
INSTABILITY OVER CENTRAL AND SOUTHERN PARTS OF THE STATE.  LEANING
TOWARD AN AREA OF RAIN FOLLOWING THE NOSE OF THE LLJ AND LIFTING
NORTHEAST ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN.
REDEVELOPMENT OF SHOWERS IS POSSIBLE OVER EAST-CENTRAL WISCONSIN
DURING THE AFTERNOON.  CANNOT RULE OUT A FEW THUNDERSTORMS GIVEN THE
MAGNITUDE OF THE FORCING AND MID-LEVEL LAPSE RATES UPWARDS OF 6.5
C/KM...MAINLY SOUTH OF A MERRILL TO STURGEON BAY LINE.  RAIN AMOUNTS
LOOK TO BE AROUND A HALF AN INCH AT SPOTS...WHICH IS NOT QUITE HIGH
ENOUGH FOR AN ISSUANCE OF AN AREAL FLOOD WATCH.  HIGHS RANGING FROM
THE MID 40S NORTH TO THE LOWER 60S SOUTH.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 248 PM CDT FRI APR 11 2014

MAIN FCST CONCERNS INCLUDE PCPN TRENDS FOR THE WEEKEND INTO EARLY
MONDAY...AND THE THREAT OF HEAVY RAINFALL...THUNDERSTORMS...AND
EVENTUALLY ACCUMULATING SNOW SUNDAY NIGHT INTO EARLY MONDAY.

MODELS HAVE BACKED OFF ON QPF AMOUNTS ON SATURDAY NIGHT...WITH ONLY A
QUARTER TO HALF OF RAIN EXPECTED IN THE SE PORTION OF THE FORECAST
AREA...AND MUCH LESS FARTHER NW. WILL KEEP A CHANCE OF ELEVATED TSTMS
IN THE FCST...ESPECIALLY IN THE EVG. EXPECT A DECREASING TREND IN THE
SHOWER ACTIVITY OVERNIGHT INTO SUNDAY MORNING.

SHOWERS SHOULD INCREASE RAPIDLY AGAIN LATE SUNDAY INTO SUNDAY NIGHT...
AS A SFC WAVE LIFTS NORTH ALONG THE SLOW MOVING FRONT...AND
DYNAMICS RAMP UP DUE TO THE RRQ OF AN UPPER LEVEL JET AND DEEP
FRONTOGENETIC FORCING. THIS PERIOD OF RAIN SHOULD BE MORE SIGNIFICANT...
WITH QPF AMOUNTS OF A HALF INCH TO AN INCH ACROSS THE SE THIRD OF
GRB CWA. COLD AIR WILL WORK ITS WAY SE ACROSS THE FCST AREA SUNDAY
NIGHT...CAUSING THE RAIN TO MIX WITH THEN CHANGE OVER TO SNOW. SNOW
WILL PULL OUT OF EASTERN WI MONDAY MORNING. RIGHT NOW...ONLY EXPECTING
1 TO 2 INCHES OF ACCUMULATION IN MOST PLACES...BUT WILL NEED TO KEEP
AN EYE ON THE FOX VALLEY AND LAKESHORE AREAS...IN THE EVENT THE SNOW
IS SLOWER TO EXIT THE REGION MONDAY MORNING.

CHILLY CONDITIONS WILL AFFECT THE REGION FROM MONDAY THROUGH
WEDNESDAY...FOLLOWED BY SLIGHT MODERATION INTO THURSDAY. THERE
WILL BE A CHANCE OF LIGHT MIXED PCPN FROM WEDS NGT INTO FRIDAY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1229 PM CDT FRI APR 11 2014

A WEAK DISTURBANCE WILL PASS OVER THE CENTRAL AND
EASTERN PARTS OF THE STATE EARLY THIS AFTERNOON AND WILL GENERATE
SCATTERED LIGHT SHOWERS THAT COULD DROP VSBYS INTO MVFR RANGE
BRIEFLY.  A PERIOD OF CLEARING WILL THEN OCCUR ONCE THE WEAK
DISTURBANCE DEPARTS LATER THIS AFTERNOON.  THEN A POTENT STORM
SYSTEM WILL BE GATHERING STRENGTH ACROSS THE NORTHERN PLAINS
TONIGHT.  CLOUDS WILL BE BUILDING AND LOWERING THROUGH THE NIGHT AS
THE SYSTEM MOVES CLOSER.  RAIN WILL ARRIVE ACROSS THE REGION EARLY
TO MID-MORNING...WITH CIGS/VSBYS DROPPING QUICKLY WHEN THE RAIN
ARRIVES.
&&

.HYDROLOGY...
ISSUED AT 248 PM CDT FRI APR 11 2014

CONSIDERED ISSUING AN AREAL FLOOD WATCH FOR AREAS SOUTH OF A LINE
FROM MERRILL TO MARINETTE...BUT DECIDED TO HOLD OFF FOR NOW...SINCE
PCPN AMOUNTS ARE NOT EXPECTED TO BE AS HIGH AS EARLIER THOUGHT ON
SATURDAY AND SATURDAY NIGHT. WE ARE STILL ANTICIPATING SOME HEAVY
PCPN OVER EAST CENTRAL WI LATE SUNDAY INTO SUNDAY NIGHT...WITH A
HALF INCH TO AN INCH OVER THE FOX VALLEY AND LAKESHORE AREAS. WILL
LET THE HYDRO FOCAL POINT TAKE A CLOSER LOOK AT THE SITUATION
TONIGHT...AND ASSESS WHETHER A FLOOD WATCH IS WARRANTED FOR LATER IN
THE WEEKEND. WILL CONTINUE WITH AN ESF FOR NOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......KIECKBUSCH
AVIATION.......MPC
HYDROLOGY......KIECKBUSCH
Hazardous weather outlook, Apr 11, 3:12 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT FRI APR 11 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
312 PM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

MILD TEMPERATURES THIS WEEK HAVE REDUCED THE SNOW PACK ACROSS
NORTHERN WISCONSIN. THE RUNOFF DUE TO MELTING SNOW WILL CONTINUE
TO CAUSE RIVERS TO RISE. MANY RIVERS IN CENTRAL...EAST CENTRAL AND
NORTHEAST WISCONSIN ARE ALREADY ABOVE BANKFULL...SO THE RUNOFF
COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SLOW MOVING FRONTAL BOUNDARY WILL BRING A MORE SIGNIFICANT
RAINFALL TO THE REGION SATURDAY INTO SUNDAY NIGHT...WITH AMOUNTS
AROUND AN INCH EXPECTED FROM CENTRAL TO NORTHEAST WISCONSIN...
AND 1 TO 2 INCHES IN THE FOX VALLEY AND LAKESHORE AREAS. THE
HEAVY RAIN WILL LIKELY AGGRAVATE THE FLOODING POTENTIAL. ANYONE
LIVING NEAR RIVERS AND STREAMS SHOULD MONITOR THE LATEST FORECASTS
AND BE ALERT FOR POSSIBLE FLOODING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST
CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL CAN BE EXPECTED
WITH THE STRONGER STORMS.

THERE IS POTENTIAL FOR ACCUMULATING SNOW LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING. SNOWFALL ACCUMULATIONS ARE ONLY EXPECTED TO
BE 1 TO 2 INCHES IN MOST AREAS...BUT MAY RESULT IN LOCALLY HAZARDOUS
TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-122015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
312 PM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NORTH GALES AND HIGH WAVES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

MPC/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:51 AM CDTRiver Flood WarningGRBOconto35 hr
Apr 11, 3:25 AM CDTRiver Flood WarningGRBMarathon24 hr
Apr 11, 4:26 AM CDTRiver Flood WarningGRBPortage3 days
Apr 11, 4:26 AM CDTRiver Flood WarningGRBPortage3 days

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.